MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113330
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, fasteners of the optifix at broke and did not fire properly into the mesh.Evaluation of the device finds as received the device has been depleted of all thirty fasteners.A functional test could not be performed.Evaluation of the unused same lot samples returned finds that the devices did not deploy broken fasteners during testing and function as intended.No conclusion can be made to what extent if any the device caused or contributed to the deployment issues reported.Review of manufacturing records shows product was made to specification.This mdr represents the optifix at (device #1).Additional mdr's were submitted to represent the optifix at (device #2) and optifix at (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during a laparoscopic inguinal hernia repair on (b)(6) 2024, three optifix at devices deployed broken fasteners when fired and didn't fire into the mesh.The broken fasteners were removed from the patient.There was no patient injury.

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19960266
Report Number1213643-2024-00397
Device Sequence Number20599265
Product Code GDW
UDI-Device Identifier00801741136566
UDI-Public(01)00801741136566(17)251128(10)HUHZ0690
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Catalogue Number0113330
Device Lot NumberHUHZ0690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexFemale